MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Optical Decentration (1360)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that the patient underwent uncomplicated cataract (phaco) extraction and iol insertion on (b)(6) 2019 and that one day post-operatively the iol had completely subluxed necessitating a pars plana vitrectomy.Trauma, prior vitreoretinal surgery, pseudoexfoliation syndrome (a condition that causes instability of the capsular bag where the iol is placed), certain connective tissue disorders and inflammation in the eye (such as eye uveitis) are known risk factors for iol subluxation.The rayner risk analysis also identifies the following as possible causes of iol subluxation; lens instability due to microphthalmia, use of incompatible surgical accessories causing damage to lens, exposure to excessive heat (>140 degrees celsius) and long term instability of eye anatomy."iol dislocation and subluxation is listed in the "adverse events" section of the rayone ifu.There is currently insufficient information available to determine the cause of lens subluxation in this case.Rayner is following up with the healthcare facility to obtain additional information.Our review of production records for the rayone aspheric rao600c batch 049136086 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution from this batch were within tolerance, met specification criteria and were without defects.A review of existing vigilance data from the month of manufacture of the rayone aspheric rao600c (april 2019) was carried out to determine if any trends existed.This review concluded that no other incidents, of any type, have been received against the rayone aspheric rao600c batch 049136086.
 
Event or Problem Description
On 7th december 2019, rayner intraocular lenses limited received notification from a us healthcare facility of an event that occurred following implantation of a rayone aspheric rao600c.The event description provided states that one day post-operatively "iol completed subluxed" necessitating a pars plana vitrectomy.

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
MDR Report Key9449647
Report Number3012304651-2019-00027
Device Sequence Number2114427
Product Code HQL
UDI-Device Identifier05029867692314
UDI-Public(01)05029867692314
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/25/2021
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number049136086
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2019
Initial Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR